MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U415024RX
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos and an image were provided for review.The investigation of the reported event is currently underway.(expiry date: 10/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure of highly calcified lesion in the left external iliac artery, the pta balloon allegedly stuck.It was further reported that the shaft of the catheter was allegedly broken and the piece of the broken catheter was remained in the patients body when removed the catheter.The lesion was severely calcified.Additional medical intervention was required to remove the debris.Patient current status is unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure of highly calcified lesion in the left external iliac artery, the pta balloon allegedly stuck and shaft of the catheter was allegedly broken.Reportedly a piece of the broken catheter was remained in the patients body when the catheter was removed from the patient.The lesion was severely calcified and an additional medical intervention was required to remove the debris.Patient current status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: manufacturing records were reviewed and there was no evidence found that the failure mode reported in this complaint is caused by the manufacturing process.Investigation summary: one device was returned for evaluation and the device was noted to have kinks.However after review of the preliminary pictures, no kinks were reported by the user.Therefore, the kink is determined to be an incidental finding.The returned device was noted to have the distal portion missing and the guidewire shaft was noted to have breaks.No further functional testing could be carried to due to the condition f the device.A photo review was completed for the five electronic photos submitted for review.The first four pictures are of the distal end of the device outside of any packaging.The device can be noted to be punched with device material noted to be frayed and with what looks to be a guidewire extending out from the device.Based on the photo review, the file is confirmed for the reported catheter break.A medical photo review was reviewed.The catheter is noted to be in the urinary bladder with a right sided vascular catheter/sheath and a left sided wire.No contrast is noted to be present in the vessels or balloon, but vascular calcifications are present.No residual radiopaque dislodged material can be noted.Based on the medical review no failure modes can be confirmed.Therefore, the investigation is confirmed for the reported break, as the device was returned with multiple circumferential breaks.The investigation is also confirmed for device detachment, as the distal portion of the device was noted to detached and not returned for evaluation.The device is inconclusive for the reported entrapment of device, as the failure mode could not be evaluated for.The device detachment noted most likely contributed to the reported break.The reported break most likely contributed to the reported retraction problem.However, the definitive root cause for the reported break, retraction problem and device detachment could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 10/2021.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11419370
Report Number2020394-2021-00442
Device Sequence Number3243786
Product Code LIT
UDI-Device Identifier00801741056147
UDI-Public(01)00801741056147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU415024RX
Device Catalogue NumberU415024RX
Device Lot NumberCMCY0278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight58